B3/Nag Serum burning face. Pls help a newbie.
Page 1 of 2 1 2 Last

Thread: B3/Nag Serum burning face. Pls help a newbie.

  1. #1
    Banned Tudbee's Avatar
    Join Date
    Jul 2012
    Location
    California
    Posts
    65

    B3/Nag Serum burning face. Pls help a newbie.

    This is my second batch of b3/nag i've made and it still burns and makes my face red. The 1st batch i made using Bulkactives recipe ( B3-2%, Nag-4%, gel maker, distilled water and preservative) burned each time and turned my face red for some mins when i use it that i started dreading using it and eventually had to throw it out. Now i made another batch using a recipe i found here: B3-5%,Nag-2%,water, preservative and aloe vera instead of the gelmaker because i found it sticky last time. But this new batch burns even worse.....like a chemical peel and still gives the momentary red face. I'd definetly have to throw this out too. But i'm wasting all my stuff. What is the minimum % i can use and still get results. How can i switch things up? Thanks.

  2. Remove Advertisements
    SkinCareTalk.com
    Advertisements
     

  3. #2
    Banned Tudbee's Avatar
    Join Date
    Jul 2012
    Location
    California
    Posts
    65
    15 views and no reply. Pls can someone help. PLEASE.

  4. #3
    Banned Tudbee's Avatar
    Join Date
    Jul 2012
    Location
    California
    Posts
    65
    Bump...

  5. Remove Advertisements
    SkinCareTalk.com
    Advertisements
     

  6. #4
    SCT Elite tmeyer66's Avatar
    Join Date
    Feb 2010
    Location
    Saint Joseph, Missouri
    Posts
    3,062
    What'll the regime prior to applying the B3 serum?

    you shouldn't be using any acids prior to using B3, as that can convert the b3 into niacin, which can be an irritant.
    Theresa - 47 years beautiful

  7. #5
    Banned Tudbee's Avatar
    Join Date
    Jul 2012
    Location
    California
    Posts
    65
    Thanks for replying. I usually wash my face with cetaphil cleanser, a salicylic acid toner (DIY), followed by Epiduo (an acne prescription gel) and then the B3/Nag serum. So the sa toner is the only acid I use prior.

  8. #6
    SCT Elite dorkalicious's Avatar
    Join Date
    Feb 2010
    Location
    In constant motion
    Posts
    2,590
    What is the pH of your serum? Are you sure you are calculating your % correctly? List out your amounts if you can.

    Can't do business with crazy!

  9. #7
    Banned Tudbee's Avatar
    Join Date
    Jul 2012
    Location
    California
    Posts
    65
    If i remember clearly the pH was 3.5 and i was happy it was on point as the recipe had predicted. The ingredients are: B3-5% Nag- 2% Aloe gel- 2% Preservative-1% (Euxyl PE 9010 from bulk actives) Distil water-90% Did i go wrong somewhere? A pp said not to use any acid prior to using this serum but i desperately need the salicylic toner for my acne so i dont know how else to switch things up. But there's got to be a b3/nag recipe that doesnt burn everytime i use it. Thanks.

  10. #8
    SCT Elite Alexa's Avatar
    Join Date
    Feb 2010
    Location
    Washington, DC
    Posts
    2,266
    It may be the layering of the acids that's causing the problem! tmeyer pointed this out above.

    Have you patch tested the serum on your skin without using the SA toner? That's the first thing to do to be sure your skin can take it, even if the pH is correct.
    Patch test on edge of your jaw near the neck and give it at least 24 hours.

    You may have to choose between SA and the B3 serum.

    The KinNAG serum I used from here did a nice job on my breakouts. So does SA.

    In the Obagi Nu Derm system you use multiple acids on your face at the same time and it does sting even if one of the products alone does not.

    If your skin tolerates the serum/toner on its own, then you need to choose between them.

    Living well is the best revenge.

  11. #9
    Banned Tudbee's Avatar
    Join Date
    Jul 2012
    Location
    California
    Posts
    65
    Quote Originally Posted by Alexa View Post
    It may be the layering of the acids that's causing the problem! tmeyer pointed this out above.

    Have you patch tested the serum on your skin without using the SA toner? That's the first thing to do to be sure your skin can take it, even if the pH is correct.
    Patch test on edge of your jaw near the neck and give it at least 24 hours.

    You may have to choose between SA and the B3 serum.

    The KinNAG serum I used from here did a nice job on my breakouts. So does SA.

    In the Obagi Nu Derm system you use multiple acids on your face at the same time and it does sting even if one of the products alone does not.

    If your skin tolerates the serum/toner on its own, then you need to choose between them.
    Thanks. Will try the patch test and see how it does without using SA toner.

  12. #10
    SCT Elite dorkalicious's Avatar
    Join Date
    Feb 2010
    Location
    In constant motion
    Posts
    2,590
    You need to wait 30 minutes between applying SA and niacinamide, or the B3 will hydrolyze and can cause redness, burning flushing. Also consider increasing the pH of your B3. There is some conjecture of whether or not B3 is optimal at a higher pH.
    Can't do business with crazy!

  13. Remove Advertisements
    SkinCareTalk.com
    Advertisements
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •